MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1544
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the tip was very hard to open and close during use.Another device was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.A review of the lot number reported indicates that the product was within the assigned expiration date at the time of the reported incident.The reported condition was not confirmed.The jaws opened and closed properly when the handle was retracted and released.The knife blade advanced and retracted smoothly along the knife track.The knife cut of the device was tested on a silicone test strip with acceptable results.The device was activated ten times on a saline soaked towel with satisfactory results.All seal cycles were completed satisfactorily and end tones were heard indicating completed activation cycles.The device was activated with the rotation knob in various positions to detect any problematic activation issues.The investigation found the device to function normally and within specifications.This unit does not meet the requirements for a manufacturing or (service) failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7231476
Report Number1717344-2018-00133
Device Sequence Number1827159
Product Code GEI
UDI-Device Identifier10884521124875
UDI-Public10884521124875
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberLF1544
Device Catalogue NumberLF1544
Device Lot Number41570023X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1